Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

August 25, 2021Boyd County, Holt County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 25, 2021, 2:41 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2021, 2:41 PM CDT (19:41 UTC)
Expired
Aug 25, 2021, 3:30 PM CDT
In force
49 min
Issued by
NWS North Platte, NE
Hail
0.25 in
Wind
50

Counties Boyd County, NE, Holt County, NE

The radar

The Sioux Falls radar (KFSD), 180 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 2:55 PM CDTTSTM WND GST 362 Wnw Oneill, NEAWOS STATION KONL O'NEILL AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 7.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2021-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2021-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1403 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-140 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

350 
WWUS83 KLBF 251941
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
241 PM CDT Wed Aug 25 2021
 
NEZ007-010-252030-
Holt NE-Boyd NE-
241 PM CDT Wed Aug 25 2021

...Strong thunderstorms will impact portions of northern Holt and
Boyd Counties through 330 PM CDT...

At 241 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Gross to 7 miles south of
Spencer to 8 miles northwest of O'Neill. Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
O'neill, Spencer, O'Neill, Atkinson, Butte, Lynch, Page, Naper,
Gross, Inman, Bristow, Emmet, Dustin, Anoka, Monowi, Scottville,
Redbird State Wildlife Management Area, Hull Lake State Wildlife
Management Area, Opportunity and Spencer Dam.

This includes the following highways...
 Highway 20 between mile markers 284 and 316.
 Highway 281 between mile markers 179 and 223.
 Highway 12 between mile markers 93 and 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Heavy rainfall is also occurring with these storms and may lead to 
localized flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 4293 9844 4288 9831 4236 9830 4241 9895
      4265 9914 4300 9913 4300 9850
TIME...MOT...LOC 1941Z 272DEG 35KT 4300 9869 4277 9866 4251 9879 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

$$

NMJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 25, 12:56 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 25, 12:56 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
1256 PM CDT Wed Aug 25 2021

.SYNOPSIS...
Issued at 344 AM CDT Wed Aug 25 2021

H5 analysis from earlier tonight had an elongated area
of high pressure extending from New Mexico east into the Tennessee
valley. High pressure was anchored over Bermuda. Across the western
CONUS, a trough of low pressure extended down the west coast of the
United States from Washington to northern California. Further
northeast, a decent shortwave trough of low pressure was located
over western Manitoba. Across the northern plains, broad west
southwesterly flow extended from the western Great Lakes, across
the northern plains into the intermountain west. A weak upper
level disturbance was noted over central Nebraska and this feature
has led to thunderstorms overnight, the bulk of which were
affecting east central Nebraska. At the surface, a frontal
boundary extended from far southwestern Nebraska into east central
Nebraska. Winds south of the front were from the south, while
winds north of the front were from the north or northeast. Skies
were mainly clear overnight and 2 AM CT temperatures ranged from
59 at Gordon to 72 at Ogallala and Broken Bow.

&&

.UPDATE...
Issued at 1254 PM CDT Wed Aug 25 2021

Upscale growth is underway with the thunderstorm near Valentine.
POPs are increased to 40 percent along and north of highway 20
across ncntl Nebraska until 22z. Timing tools suggest this is when
the storm will exit this region.

UPDATE Issued at 1101 AM CDT Wed Aug 25 2021

The upper level disturbance moving through wrn Nebraska should
continue steady state through ncntl Nebraska this afternoon. A
forecast update is in place for isolated showers and thunderstorms
across ncntl Nebraska this afternoon.

UPDATE Issued at 900 AM CDT Wed Aug 25 2021

A forecast update is in place for isolated showers and
thunderstorms across wrn Nebraska this morning. The convection is
associated with the subtropical disturbance moving through nrn
Colo toward WY. Temperatures today get a slight nudge down using
the RAP and short term model blend.

&&

.SHORT TERM...(Today through Thursday night)
Issued at 344 AM CDT Wed Aug 25 2021

Over the next 24 to 36 hours, precipitation chances will be the
main forecast concern. For today, the surface frontal boundary
will remain off to the south and southwest of the forecast area.
Weak northerly and northeasterly winds will bring in cooler air to
the forecast area. For highs today, blended the inherited
forecast with MAV guidance. For LBF, the MAV guidance had a high
of 88 today while the MET guidance had a high of 76. The MET
guidance also had overcast skies across the forecast area today
which seems overdone. With clear to partly cloudy skies expected
today and the fact we will be beginning the day with readings in
the mid to upper 60s, I threw out the MET guidance. This led to
forecast highs in the mid up upper 80s across the forecast area.
Later this afternoon and into the evening hours, the latest short
range model solns, including the NAM12, NAMNEST, WARW, initiate
thunderstorms INVOF the surface front over NE Colorado. West
southwesterly flow in the mid levels will carry this activity into
the forecast area this evening into the overnight hours. As for
the threat for severe storms, there is abundant deep layer shear
and very steep mid level lapse rates north of the front tonight.
ATTM not expecting any surface based storms, but we could see some
strong to severe elevated storms later tonight. For Thursday, the
frontal boundary will lift north into the panhandle and central
Nebraska. By afternoon into the evening hours, a strong northern
stream shortwave trough, will lift across Wyoming, approaching the
Black Hills and the Nebraska Panhandle. Thunderstorms will
develop INVOF the surface front, then track northeast into north
central Nebraska and South Dakota Thursday night. Once again,
there is decent deep layer shear and very steep mid level lapse
rates present across northern Nebraska and South Dakota overnight.
This favors the possibility of elevated strong to severe storms,
particularly over northern Nebraska.

.LONG TERM...(Friday through Tuesday)
Issued at 344 AM CDT Wed Aug 25 2021

A cold front will track through the forecast area Saturday night,
bringing a decent chance fro showers and thunderstorms Saturday
night/Sunday. Temperatures will be coolest on Sunday with highs in
the upper 70s to lower 80s. Ridging aloft will begin to develop
across the central CONUS Monday into Tuesday. This will lead to
highs in the 80s for Monday with readings back in the 90s for
Tuesday. Precipitation chances will be spotty at best beyond
Sunday as the ridge builds east of the Rockies.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1240 PM CDT Wed Aug 25 2021

A line of thunderstorms moving across northern Nebraska is
creating MVFR to IFR conditions at KVTN and surrounding areas. VFR
conditions should return afterwards. In southwest Nebraska
including KLBF and KIML, lowered ceilings are leading to MVFR
conditions, but conditions should gradually rise to VFR conditions
this afternoon. Isolated thunderstorms are possible this
afternoon and overnight, but confidence in placement was not high
enough to include thunderstorms in either TAF at those times. Some
thunderstorm activity may continue in northern Nebraska including
KVTN and KONL tomorrow morning.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...CDC
SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...Meltzer
Hazardous weather outlook, Aug 25, 11:22 AM CDT, 3 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1122 AM CDT Wed Aug 25 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-261630-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1122 AM CDT Wed Aug 25 2021 /1022 AM MDT Wed Aug 25 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Isolated thunderstorms are possible this afternoon and tonight
across western and north central Nebraska. A few storms could be
strong to severe, capable of producing large hail, strong winds,
and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Scattered thunderstorms are possible Thursday afternoon and
evening. There is a slight risk for severe storms, mainly across
the northern Sandhills.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Local storm report, Aug 25, 1:32 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
132 PM CDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND GST     1 N VALENTINE           42.88N 100.55W
08/25/2021  M52 MPH          CHERRY             NE   MESONET

            MESONET STATION EW3958 VALENTINE 1N.

1220 PM     TSTM WND GST     1 S VALENTINE           42.86N 100.55W
08/25/2021  M40 MPH          CHERRY             NE   ASOS

            ASOS STATION KVTN VALENTINE AIRPORT.

1219 PM     TSTM WND GST     1 ENE VALENTINE         42.88N 100.53W
08/25/2021  M38 MPH          CHERRY             NE   MESONET

            MESONET STATION EW7498 VALENTINE 1ENE.

&&
Local storm report, Aug 25, 1:45 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
145 PM CDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND GST     3 E JOHNSTOWN           42.58N 100.00W
08/25/2021  M39 MPH          BROWN              NE   AWOS

            AWOS STATION KANW AINSWORTH AIRPORT.

&&
Special weather statement, Aug 25, 1:56 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service North Platte NE
156 PM CDT Wed Aug 25 2021

NEZ006-007-009-010-251945-
Holt NE-Rock NE-Keya Paha NE-Boyd NE-
156 PM CDT Wed Aug 25 2021

...Strong thunderstorms will impact portions of northern Rock,
northeastern Brown, northwestern Holt, eastern Keya Paha and Boyd
Counties through 245 PM CDT...

At 156 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Herrick to 11 miles north
of Newport to 8 miles southeast of Bassett. Movement was east at 35
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bassett, Spencer, Atkinson, Stuart, Butte, Newport, Naper, Gross,
Bristow, Emmet, Dustin, Burton, Anoka, Nets Peak, Hull Lake State
Wildlife Management Area, Mariaville, Pony Lake, Mills, Brocksburg
and Spencer Dam.

This includes the following highways...
 Highway 183 between mile markers 169 and 182.
 Highway 20 between mile markers 252 and 305.
 Highway 281 between mile markers 188 and 223.
 Highway 12 between mile markers 60 and 132.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4272 9854 4229 9878 4239 9967 4246 9968
      4300 9968 4300 9853
TIME...MOT...LOC 1856Z 274DEG 32KT 4302 9929 4277 9931 4247 9947

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

NMJ
Local storm report, Aug 25, 2:26 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
226 PM CDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND GST     10 SE MILLS             42.84N 99.26W
08/25/2021  M46 MPH          KEYA PAHA          NE   MESONET

            PWS NE-NAPER12SW

&&

NMJ
Local storm report, Aug 25, 2:28 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
228 PM CDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     TSTM WND GST     7 WSW BUTTE             42.86N 98.97W
08/25/2021  M42 MPH          HOLT               NE   MESONET

            PWS-KNEATKIN7

&&

NMJ
Special weather statement, Aug 25, 2:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
241 PM CDT Wed Aug 25 2021

NEZ007-010-252030-
Holt NE-Boyd NE-
241 PM CDT Wed Aug 25 2021

...Strong thunderstorms will impact portions of northern Holt and
Boyd Counties through 330 PM CDT...

At 241 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Gross to 7 miles south of
Spencer to 8 miles northwest of O'Neill. Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
O'neill, Spencer, O'Neill, Atkinson, Butte, Lynch, Page, Naper,
Gross, Inman, Bristow, Emmet, Dustin, Anoka, Monowi, Scottville,
Redbird State Wildlife Management Area, Hull Lake State Wildlife
Management Area, Opportunity and Spencer Dam.

This includes the following highways...
 Highway 20 between mile markers 284 and 316.
 Highway 281 between mile markers 179 and 223.
 Highway 12 between mile markers 93 and 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4293 9844 4288 9831 4236 9830 4241 9895
      4265 9914 4300 9913 4300 9850
TIME...MOT...LOC 1941Z 272DEG 35KT 4300 9869 4277 9866 4251 9879

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

NMJ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:21 PM CDTSpecial Weather StatementLBFLogan39 min
Aug 24, 7:51 PM CDTSpecial Weather StatementLBFLincoln39 min
Aug 24, 8:25 PM CDTSpecial Weather StatementLBFLogan35 min
Aug 24, 8:43 PM CDTSpecial Weather StatementLBFLincoln32 min
Aug 24, 9:14 PM CDTSpecial Weather StatementLBFLincoln46 min
Aug 25, 11:28 AM CDTSpecial Weather StatementLBFCherry62 min
Aug 25, 12:42 PM CDTSpecial Weather StatementLBFKeya Paha48 min
Aug 25, 1:21 PM CDTSpecial Weather StatementLBFBrown, Keya Paha, Rock39 min
Aug 25, 1:56 PM CDTSpecial Weather StatementLBFBoyd, Holt, Rock49 min
Aug 25, 5:20 PM CDTSpecial Weather StatementLBFLincoln40 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.